Its not a very nice story but it does have a happy ending as all stories should.
I'm telling this story because I really hope it might help someone out there who maybe going through a similar experience.
Once upon a time there was a girl named Rachael. She grew up and married a handsome prince called Babes.
Rachael and Babes decided to 'grow' a baby. Unfortunately Rachael was diagnosed as having a nasty disease called Endometriosis. This nasty disease gave her many years of chronic and debilitating pain.
Sadly because of this nasty disease Rachael was unable to grow her own baby.
Rachael became very depressed and her kind Doctor prescribed her an anti depressant drug called Aropax, Paxil or Paroxetine as it is known in other countries.
Rachael took varying doses of this prescription drug for six years. During this time she had three surgeries to clear her of Endometriosis, the last one being a hysterectomy.
Also during this time many happy things happened to Rachael and Babes, positive career changes, new houses and best of all they were blessed with a beautiful baby girl called The Princess. They were so lucky to have been chosen to be her Mummy and Daddy.
This year Rachael decided she didn't need the anti depressant anymore as deep down inside she knew she wasn't depressed and hadn't been for a long time.
In May, Rachael and her Doctor worked out a gradual withdrawal process from the drug, reducing it very slowly and carefully over a four month period.
Rachael took her very last dose, 5mg of Aropax in September, 3 days after opening her new shop. She went home and told Babes and her Mum that she might get a bit ratty because of it but nothing to worry about!
WRONG! Major understatement. Two days later Rachael was in the middle of a major drug withdrawal and for four weeks suffered the most terrible physical anguish such as a headaches, nausea, skin crawling, there were days when all she could stand on her skin was a cotton nightdress. Shakes, garbled speech, irrationality, tears, anger, fatigue, lightheadedness, diarrhea, agitation, muscle pain, heightened sense of smell and sound, vertigo and on and on it went!
Babes and her Mum tried to help her as much as they could but they both felt so helpless and never knew what was coming next.
Eight weeks later Rachael is physically well again but still finds it very hard to focus on things that need to be done and veers from being happy, to angry, to sad, to feeling overwhelmed, to happy again, all at the drop of the hat.
She has since read that this is all very normal and can last for up to 12 months before the effects of the drug finally go away.
Even though she is still on this emotional roller coaster she knows that in time it will pass and it does not need to be cured with prescription medication.
This is a very nasty and addictive prescription drug. Of all the different types of anti depressant out there, Aropax is the hardest to stop taking, with the worst withdrawal symptoms. In America lawsuits have been won against the company who manufactures this drug.
Please, please, if you are taking this drug, get your Doctor to switch you to another that is less addictive and easier to come off when you are ready. Also if you are withdrawing from this drug do it under full medical advice and with good support systems in place.
If you are the support person for someone withdrawing from this drug, all you can do is be there for them, giving them as much positive encouragement as you can.
If there is anything I can do to help anyone going through the same experience, just by talking, please email me at firstname.lastname@example.org.
Over the last few months this blog has been my lifeline, a lovely place to go to escape the yukky stuff that was going on in my real life. I started to call my blog my real life. Reading other blogs has helped me to remain creative and positive so I thank all of you so very much for that.